Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Computing in permutation and matrix groups. I. Normal closure, commutator subgroups, series

Authors: Gregory Butler and John J. Cannon
Journal: Math. Comp. 39 (1982), 663-670
MSC: Primary 20-04; Secondary 20F14, 20G40
MathSciNet review: 669658
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is the first in a series which discusses computation in permutation and matrix groups of very large order. The fundamental concepts are defined, and some algorithms which perform elementary operations are presented. Algorithms to compute normal closures, commutator subgroups, derived series, lower central series, and upper central series are presented.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20-04, 20F14, 20G40

Retrieve articles in all journals with MSC: 20-04, 20F14, 20G40

Additional Information

PII: S 0025-5718(1982)0669658-3
Keywords: Algorithm, permutation group, matrix group
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia